Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Aug 30, 2001, 6:02 PM EDT for Presque Isle County, Michigan. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2001, 6:02 PM EDT (22:02 UTC)
- Expired
- Aug 30, 2001, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
County Presque Isle County, MI
The radar
The NCL Michigan radar (KAPX), 88 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 10.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 164 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 992 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 368 m²/s²
- 0-3 km storm-relative helicity
- 282 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
592 WUUS53 KAPX 302203 SVRAPN MIC141-302245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 602 PM EDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PRESQUE ISLE COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 645 PM EDT * AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTHEAST OF ONAWAY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL REACH... MILLERSBURG AROUND 610 PM EDT HAWKS AROUND 625 PM EDT METZ AROUND 630 PM EDT HAGENSVILLE...7 MILES SOUTH OF ROGERS CITY AROUND 635 PM EDT POSEN AROUND 640 PM EDT REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS BETWEEN 60 AND 70 MPH ALONG WITH DIME SIZED HAIL. WINDS THIS HIGH CAN DOWN TREES AND POWER LINES. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:10 PM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Aug 30, 3:10 PM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 310 PM EDT THU AUG 30 2001 UPPER TROUGH OVER MIDWEST CROSS MICHIGAN FRIDAY WITH FLATTENING RIDGE MOVING IN THROUGH THE WEEKEND. AT THE SURFACE...COLD FRONT WILL CROSS REGION THIS EVENING WITH HIGH PRESSURE OVERHEAD BY SATURDAY. NOT MUCH TO DISAGREE ABOUT THROUGH SATURDAY WITH THE MODELS. ETA SLOWER MOVING COLD FRONT INTO THE SAGINAW VALLEY THIS EVENING...BUT LOOKING AT RADAR...IT MIGHT NOT MAKE TOO MUCH OF A DIFFERENCE. TONIGHT...COLD FRONT CURRENTLY STILL IN THE U.P. SHOULD BE AROUND THE STRAITS BY 00Z...INTO THE SAGINAW VALLEY BY 08Z. CAPES RUNNING AROUND 1500 J/KG WITH DESCENT RIGHT ENTRANCE REGION FORCING EXPECTED THIS EVENING IN 100KT 250MB JET. HOWEVER...WILL BE LOSING INSTABILITY THIS EVENING AND CURRENT RADAR TRENDS SHOW JUST SCATTERED PRECIPITATION ACROSS REGION. WILL PROBABLY JUST GO WITH ISOLATED NORTH...TO SCATTERED SOUTH FOR THE EVENING. NEXT SECONDARY BOUNDARY/SHORTWAVE DROP ACROSS ONTARIO CLIPPING LAKE SUPERIOR OVERNIGHT. QG FORCING IS MINOR...BUT THERE ARE A FEW REPORTS OF --RA UPSTREAM. WILL JUST CARRY MENTION OF SPRINKLES OVERNIGHT IN THE U.P. FRIDAY...850MB COLD ADVECTION WITH 500MB COLD POOL MOVING OVERHEAD. SHOULD LEAD TO LAKE CLOUDS AS 850MB TEMPS DROP TO AROUND 4C WITH DIURNAL CU FORMING AS WELL OVER LAND. WILL GO MOSTLY CLOUDY NORTH...PARTLY SUNNY SOUTH TO COVER. FRIDAY NIGHT THROUGH THE WEEKEND...HIGH PRESSURE AND DESCENT SUBSIDENCE OVERHEAD. 850MB THERMAL TROUGH EAST OF REGION AND RIDGING BUILDING IN. SHOULD AT LEAST BE DRY...AND COULD SEE GOOD AMOUNT OF SUNSHINE AS WELL. FRIDAY NIGHT AND SATURDAY NIGHT SHOULD BE GOOD RADIATIONAL COOLING NIGHTS WITH TEMPERATURES DROPPING WELL INTO THE 40S BOTH NIGHTS. .EXTENDED...MRF HAS FLATTER RIDGE THAN YESTERDAY WHILE CANADIAN MODEL HOLDS ONTO STRONGER RIDGING. ECMWF CLOSE TO MRF SOLUTION. ENERGY MOVING ACROSS CANADA ON MRF TRYING TO DEVELOP SOME RAIN MONDAY ACROSS THE U.P. WITH DRY CONDITIONS ALREADY IN PLACE...AND SINCE IT IS NOT IN THE CURRENT FORECAST...WILL LEAVE OUT FOR NOW. HIGH PRESSURE AND RIDGING THEN DOMINATE THROUGH MUCH OF NEXT WEEK. COUPLE CONCERNS...AREA IN SOUTHWEST FLOW FOR MONDAY THROUGH WEDNESDAY WHICH COULD LEAD TO SOME THUNDERSTORM DEVELOPMENT...HOWEVER...MODEL KEEPS THINGS DRY. ALSO...MRF GENERATES WAVE ON MONDAY NEAR THE GULF AND TRACKS IT INTO OHIO VALLEY THURSDAY. AGAIN...WILL KEEP THINGS DRY FOR NOW AND KEEP AN EYE ON MODEL TRENDS FOR MIDDLE OF NEXT WEEK. .APX...NONE. FARINA
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 6:06 AM EDT | Severe Thunderstorm Warning | APX | Benzie | 39 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.